MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the turbohawk was inspected and found the proximal end of the guidewire lumen was disengaged and flapped distally.Approximately 4.5cm of the tubing was disengaged.The gw tubing of the rotating tip was intact; however, the proximal end of the tubing segment was buckled pointed outward.The distal portion of the housing gw lumen that was not disengaged from the housing showed a longitudinal tear.It should be noted the coiled housing was bent and flattened throughout the component.The 7f cook sheath showed approximate 54 cm of the turbohawk was outside of the distal rim of the sheath.Dried blood was observed on the distal rim of the sheath.A longitudinal rip was observed at the distal rim of the sheath.Image review: the customer provided a photo of the distal assembly of the turbohawk post-procedure.Blood was noted within the housing.The coiled housing segment showed serpentine bending and flattening of the coils.Approximately half of the guidewire tubing of the housing was flapped out from the housing, but remained intact.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a turbohawk device to treat a calcified lesion with moderate tortuosity, severe calcification and 90% stenosis in the right prox, mid, distal sfa (superficial femoral artery).It was noted that it was a difficult iliac arch.Device was prepped per ifu with no issues identified.It was reported that there was difficulty closing the device after the second pass down the sfa.It was reported the thumbswitch turned off with difficulty, the physician felt that it was not completely closed.The device stopped functioning and was safely removed from the patient.The cutter was positioned inside the housing.On removal from the patient, deformation was observed on the cutter, all cutter components were intact.The sheath was reinserted and the procedure was completed with balloon and stenting.No patient injury was reported.When the device was returned to the manufacturing facility, it was noted that the product was damaged.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8734070
Report Number9612164-2019-02532
Device Sequence Number13937398
Product Code MCW
UDI-Device Identifier00643169968400
UDI-Public00643169968400
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2021
Device Catalogue NumberTHS-LX-C
Device Lot Number0009447825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR